Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

CS delivery due. Prescribed betnesol injections. Sugar level increases on injecting medicines. Solution?

I am at the advanced stage of pregnancy. Doctor opt for CS delivery on 15th march 2013. She has prescribed Betnesol injection out of which 3 doses I hv taken today- 13th March 2013 n 3 doses to be taken tomorrow- 14th march 2013. But after injecting the medicine my blood sugar level rises from 120 to 206! i am really shocked n afraid that what will happen after taking it tomorrow... pls help me!
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
thank you for your query.
It is a very common side effect of Betnesol injection to have your sugar levels shoot up.
However, 206 is really high.
For the time being, you should consult your doctor, and measure your blood sugars on a 6 hourly basis.
If required, insulin short term could be added till your schedule of Betnesol is over.
Do not worry, as this is a transient side effect of steroids.
As long as you have not been diagnosed as having gestational diabetes mellitus so far, no long term effects will remain.
Consult your obstetrician for detailed guidance.
take care.
Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor